Kansas, 2012Tornadoes and Flash Flood in Kansas, April 14, 2012
April 14, 2012 · NWS DDC · 48 events in 15 counties and zones
A vigorous upper level system combined with copious moisture and an advancing warm front to produce widespread thunderstorms, some producing tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $160,000
- Crop damage
- None recorded
- Events
- 48
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous upper level system combined with copious moisture and an advancing warm front to produce widespread thunderstorms, some producing tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 14, 5:50 AM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 14, 5:50 AM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
650 AM CDT SAT APR 14 2012
...UPDATED AVIATION DISCUSSION...
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 200 AM CDT SAT APR 14 2012
SHORT RANGE MODELS INDICATE THE UPPER LEVEL TROUGH LIFTING NORTHEAST
ACROSS THE DESERT SOUTHWEST INTO THE FOUR CORNERS REGION TODAY
BRINGING THE CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TO
THE CENTRAL PLAINS THIS AFTERNOON INTO TONIGHT, INCLUDING PORTIONS
OF CENTRAL AND WESTERN KANSAS. AS THE UPPER LEVEL TROUGH
APPROACHES, THE LEE SIDE TROUGH WILL DEVELOP INTO A SURFACE LOW
THIS MORNING AND BEGIN LIFTING NORTHEAST INTO SOUTHWEST NEBRASKA
BY LATE THIS AFTERNOON. AS A RESULT, THE RETREATING DRYLINE WILL
STALL OUT GENERALLY IN THE VICINITY OF THE COLORADO BORDER AND
ONCE AGAIN BEGIN ADVANCING EAST ACROSS WESTERN KANSAS THROUGHOUT
THE DAY. ADDITIONALLY, THE AFOREMENTIONED +100KT UPPER LEVEL JET
IS PROGGED TO NOSE JUST INTO WESTERN KANSAS SOMETIME LATE THIS
AFTERNOON INTO EARLY EVENING. THIS WILL SET THE STAGE FOR
THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF THE DRYLINE LATE THIS
AFTERNOON AND EVENING, GENERALLY ACROSS SOUTH CENTRAL KANSAS. A
FEW OF THESE STORMS COULD BECOME SEVERE, PARTICULARLY WITH NAM AND
GFS SOUNDINGS SHOWING PLENTY OF INSTABILITY PRESENT WITH STEEP LOW
TO MID LEVEL LAPSE RATES COMBINED WITH CAPE VALUES IN EXCESS OF
2000 J/KG BY MID AFTERNOON. TORNADOES COULD ALSO BE A THREAT WITH
FAVORABLE SPEED AND DIRECTIONAL SHEAR PROFILES, INCLUDING
CLOCKWISE ROUNDED HODOGRAPHS ON ALL MODEL SOUNDINGS. WILL KEEP
POPS IN ACROSS SOUTH CENTRAL KANSAS WITH THE BEST CHANCE FOR
SEVERE STORMS EAST OF A HAYS TO DODGE CITY LINE.
TEMPERATURES ARE EXPECTED TO BE NEAR IF NOT JUST SLIGHTLY ABOVE
NORMAL TODAY AS SURFACE LOW PRESSURE STRENGTHENS ACROSS NORTHEASTERN
COLORADO. THIS WILL ENHANCE WARM AIR ADVECTION WITHIN A
SOUTHWESTERLY LOW LEVEL FLOW INTO WESTERN KANSAS, RAISING H85
TEMPERATURES INTO THE MID TO UPPER TEENS(C). ALTHOUGH, LOW LEVEL
STRATUS ACROSS CENTRAL AND PORTIONS OF WESTERN KANSAS EARLY THIS
MORNING COULD HINDER HIGH TEMPERATURES SOMEWHAT BY THIS AFTERNOON AS
IT SCATTERS OUT WEST TO EAST. TAKING THAT INTO ACCOUNT, LOOK FOR
HIGHS MAINLY UP INTO THE 70S(F) BY THIS AFTERNOON WITH A FEW LOW
80S(F) STILL POSSIBLE. FOR TONIGHT, AN APPROACHING COLD FRONT WILL
BEGIN PUSHING INTO WESTERN KANSAS BY DAYBREAK SUNDAY MORNING HELPING
TO DROP TEMPERATURES A BIT FROM THIS MORNING'S LOWS. LOOK FOR LOWS
MAINLY DOWN INTO THE 40S(F) ACROSS SOUTHWEST KANSAS.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 402 AM CDT SAT APR 14 2012
THE BEGINNING OF THE LONG TERM PERIOD WILL SEE AN UPPER LOW
LIFTING OUT OF THE CENTRAL HIGH PLAINS INTO THE UPPER MIDWEST.
FARTHER SOUTH THE AXIS OF THE H5 TROUGH WILL BE MOVING EAST OVER
THE HIGH PLAINS. AN ASSOCIATED COLD FRONT WILL BE MOVING INTO FAR
WESTERN KANSAS BY SUNRISE AND SHOULD BE MOVING EAST OUT OF SOUTH
CENTRAL KANSAS BY MIDDAY OR EARLY AFTERNOON. THE ECMWF IS A
LITTLE SLOWER THAN THE GFS WITH THE FRONTAL PASSAGE. GIVEN THE
PROGRESSIVE NATURE OF THIS SYSTEM BY THEN THINK THAT THE GFS LOOKS
MORE REASONABLE. MODEL SOUNDINGS SHOW THE BETTER MID LEVEL MOISTURE
REMAINING OVER FAR WESTERN KANSAS. WILL KEEP SLIGHT CHANCE POPS
NORTHWEST OF A HUGOTON/DODGE CITY/HAYS LINE. ON SUNDAY NIGHT THE
MAIN TROUGH AXIS MOVES TOWARD THE MISSISSIPPI VALLEY WHILE ANOTHER
SHORTWAVE TROUGH DIVES INTO THE COLORADO FRONT RANGE REGION. SURFACE
WINDS DIMINISH OVERNIGHT AS THE SURFACE RIDGE BUILDS INTO WESTERN
KANSAS. THE MODELS SHOW SURFACE DEWPOINTS FALLING TO AROUND 30-35
DEG F BY 12Z MONDAY. GIVEN THE LIGHT WINDS AND DECOUPLING...OVERNIGHT
TEMPERATURES COULD AT LEAST FALL INTO THE MID 30S AND POSSIBLY
LOWER OVER FAR WESTERN KANSAS.
THE NEXT SHORTWAVE CONTINUES TO MOVE OUT OVER WESTERN KANSAS ON
MONDAY. MODEL SOUNDINGS SHOW SOME WEAK INSTABILITY AND THE MODELS
ARE PRODUCING SOME QPF. WE COULD SEE SOME THUNDERSTORMS DEVELOPING
OFF THE COLORADO FRONT RANGE AND MAKE IT INTO FAR WESTERN WESTERN
KANSAS BY LATER IN THE AFTERNOON AND EVENING.
THE MODELS SHOW ANOTHER SHORTWAVE TROUGH MOVING OUT OVER THE NORTHERN
AND CENTRAL CONUS LATE THURSDAY AND THURSDAY NIGHT. WILL MAINTAIN
SOME SLIGHT CHANCE POPS FOR SOUTHWEST KANSAS MAINLY THURSDAY NIGHT.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 650 AM CDT SAT APR 14 2012
BROKEN TO OVERCAST MVFR TO IFR CEILINGS WILL HOLD ON ACROSS
CENTRAL AND SOUTHWEST KANSAS BEFORE SCATTERING OUT AROUND 16Z TO
17Z. STRENGTHENING LOW PRESSURE OVER EASTERN COLORADO WILL CAUSE A
TIGHTENING SURFACE PRESSURE GRADIENT ACROSS WESTERN KANSAS TODAY.
THIS WILL RESULT IN SUSTAINED SOUTH TO SOUTHWEST WINDS INCREASING
TO 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS. THE WINDS SHOULD SUBSIDE
SOMEWHAT AFTER DARK AND SWITCH AROUND MORE TO THE WEST. A DRYLINE
WILL PUSH EAST ACROSS WESTERN KANSAS TODAY. THIS WILL BE THE FOCUS
FOR WIDELY SCATTERED THUNDERSTORMS AFTER ABOUT 20Z. THE STORMS
COULD BE JUST TO THE EAST OF DODGE CITY AND HAYS BUT WILL LEAVE
OUT OF THE TAFS FOR THOSE SITES FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 80 45 63 38 / 20 10 10 10
GCK 78 42 59 36 / 10 10 20 10
EHA 75 42 59 37 / 10 10 20 10
LBL 80 45 61 37 / 10 10 20 10
HYS 80 45 64 39 / 20 20 20 10
P28 80 50 69 40 / 30 40 10 10
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 1 AM
CDT /MIDNIGHT MDT/ SUNDAY FOR KSZ030-031-043>046-061>066-074>081-
084>090.
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR KSZ043-061>063-074>076-086.
&&
SHORT TERM...JJOHNSON
LONG TERM...GERARD
AVIATION...GERARD
Hazardous weather outlook, Apr 14, 7:37 AM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
837 AM CDT SAT APR 14 2012
KSZ030-031-043>046-061>066-074>081-084>090-151230-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
837 AM CDT SAT APR 14 2012 /737 AM MDT SAT APR 14 2012/
...A SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND
EARLY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL KANSAS
THIS AFTERNOON AND EVENING AHEAD OF A DRYLINE THAT IS EXPECTED TO
ADVANCE EASTWARD ACROSS WESTERN KANSAS DURING THE DAY. ALTHOUGH
MOST STORMS WILL PRODUCE HAIL QUARTER TO GOLF BALL SIZE IN
DIAMETER...A FEW STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO
BASEBALL SIZE DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. IN
ADDITION...DAMAGING WINDS UP TO 70 MPH AND A TORNADO OR TWO CANNOT
BE RULED OUT ACROSS SOUTH CENTRAL KANSAS LATE THIS AFTERNOON AND
EVENING.
WINDY CONDITIONS ARE EXPECTED TODAY WITH SUSTAINED WINDS IN
EXCESS OF 30 MPH IN THE AFTERNOON. WINDY CONDITIONS ARE LIKELY TO
CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE TAPERING OFF
OVERNIGHT.
A RED FLAG WARNING HAS BEEN POSTED FOR THIS AFTERNOON INTO EARLY
EVENING. THIS AREA IS GENERALLY ALONG AND WEST OF A LINE FROM
SCOTT CITY TO LIBERAL. SEE THE LATEST FIRE WEATHER STATEMENT FOR
MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED AFTER 3 PM THIS AFTERNOON AND
LASTING INTO EARLY EVENING OVER CENTRAL KANSAS...ESPECIALLY EAST OF A
HAYS TO COLDWATER LINE.
EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE
PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS AFTERNOON.
&&
FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Apr 14, 9:23 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1023 AM CDT SAT APR 14 2012
KSZ044-045-063-064-141600-
FINNEY-HODGEMAN-LANE-NESS-
1023 AM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANE...NORTHEASTERN
FINNEY...NORTHWESTERN HODGEMAN AND WESTERN NESS COUNTIES...
AT 1017 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF KALVESTA...MOVING NORTHEAST
AT 50 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3863 10000 3850 9986 3807 10044 3818 10062
3870 10030 3870 10024
TIME...MOT...LOC 1522Z 219DEG 42KT 3818 10049
FINCHSpecial weather statement, Apr 14, 9:25 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1025 AM CDT SAT APR 14 2012
KSZ030-031-045-046-141615-
ELLIS-NESS-RUSH-TREGO-
1025 AM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NESS...NORTHWESTERN
RUSH...SOUTHEASTERN TREGO AND SOUTHWESTERN ELLIS COUNTIES...
AT 1022 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BAZINE...MOVING NORTHEAST AT 55 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3883 9973 3879 9935 3840 9968 3847 9984
TIME...MOT...LOC 1525Z 213DEG 50KT 3848 9971
FINCH
Special weather statement, Apr 14, 9:43 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1043 AM CDT SAT APR 14 2012
KSZ063-076-077-141630-
FINNEY-GRAY-HASKELL-
1043 AM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FINNEY...NORTHERN HASKELL
AND NORTHWESTERN GRAY COUNTIES...
AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PLYMELL...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3822 10083 3821 10047 3794 10043 3767 10083
3775 10099
TIME...MOT...LOC 1544Z 212DEG 48KT 3780 10083
FINCHSpecial weather statement, Apr 14, 9:53 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1053 AM CDT SAT APR 14 2012
KSZ064-065-078-079-141630-
EDWARDS-FORD-HODGEMAN-PAWNEE-
1053 AM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HODGEMAN...NORTHEASTERN
FORD...NORTHWESTERN EDWARDS AND WESTERN PAWNEE COUNTIES...
AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPEARVILLE...MOVING NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
RESIDENTS IN EASTERN HODGEMAN...NORTHEASTERN FORD...NORTHWESTERN
EDWARDS AND WESTERN PAWNEE COUNTIES...INCLUDING THE CITIES OF HANSTON
AND GRAY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
LAT...LON 3824 9980 3813 9932 3773 9976 3780 9997
TIME...MOT...LOC 1553Z 205DEG 47KT 3792 9979
AWJ
Special weather statement, Apr 14, 9:53 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1053 AM CDT SAT APR 14 2012
KSZ031-046-141645-
ELLIS-RUSH-
1053 AM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSH AND
SOUTHEASTERN ELLIS COUNTIES...
AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF LORETTA...MOVING NORTHEAST AT 50
MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3891 9903 3870 9904 3869 9902 3863 9902
3860 9905 3869 9918 3893 9906
TIME...MOT...LOC 1553Z 211DEG 43KT 3866 9906
FINCHSpecial weather statement, Apr 14, 10:08 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1108 AM CDT SAT APR 14 2012
KSZ030-141700-
TREGO-
1108 AM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TREGO COUNTY...
AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TREGO CENTER...MOVING NORTHEAST AT 45 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3913 9969 3907 9979 3883 9988 3893 10008
3914 9999 3914 9970
TIME...MOT...LOC 1608Z 208DEG 41KT 3894 9992
FINCHEvent by event
25 hail, 21 tornado, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Rush
- When
- April 14, 10:29 AM CST to 12:29 PM CST
- Where
- Rush County, 0.62 mi SE of La Crosse Hoover Arp to 0.6 mi SE of La Crosse Hoover Arp
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.523, -99.313
Water was 1 to 2 feet over highway 183 on the south side of LaCrosse.
Tornado, Pawnee
- When
- April 14, 10:38 AM CST to 10:45 AM CST
- Where
- Pawnee County, 1.2 mi W of Burdett to 2.45 mi NW of Burdett Rozel Arpt
- Rating
- EF1
- Path length
- 4.1 mi
- Path width
- 100 yd
- Property damage
- $35,000
- Reported by
- Trained Spotter
- Coordinates
- 38.203, -99.542
A tornado tracked across a farm and damaged an outbuilding and did roof damage to the home.
Hail, Ellis
- When
- April 14, 10:40 AM CST
- Where
- Ellis County, 2.82 mi N of Yocemento
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.940, -99.410
Hail, Ness
- When
- April 14, 11:08 AM CST
- Where
- Ness County, 4.28 mi NNW of Laird
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.510, -100.070
Tornado, Rush
- When
- April 14, 11:14 AM CST to 11:41 AM CST
- Where
- Rush County, 3 mi SSW of Rush Center to 1.75 mi ESE of Loretta
- Rating
- EF1
- Path length
- 17.2 mi
- Path width
- 200 yd
- Property damage
- $125,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.432, -99.327
A tornado damaged a pivot sprinkler, trees and a few out buildings.
Hail, Trego
- When
- April 14, 11:30 AM CST
- Where
- Trego County, 2.99 mi NE of Riga
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.980, -99.590
Thunderstorm Wind, Rush
- When
- April 14, 11:45 AM CST
- Where
- Rush County, 2.27 mi ESE of Loretta
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.640, -99.140
A 60 X 120 foot metal barn was destroyed and cattle sheds were blown down. Also power lines were down in the vicinity.
Hail, Clark
- When
- April 14, 12:32 PM CST
- Where
- Clark County, 9.39 mi NW of Englewood
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.140, -100.080
Hail, Ford
- When
- April 14, 12:40 PM CST
- Where
- Ford County, Howell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.780, -100.180
Hail, Clark
- When
- April 14, 12:45 PM CST
- Where
- Clark County, 9.39 mi NW of Englewood
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 37.140, -100.080
Tornado, Ford
- When
- April 14, 12:57 PM CST to 1:10 PM CST
- Where
- Ford County, 4.8 mi N of (Ddc)dodge City Arpt to 7.79 mi NW of Spearville
- Rating
- EF1
- Path length
- 7.5 mi
- Path width
- 125 yd
- Continued into
- Hodgeman, Ks (DDC)
- Reported by
- NWS Storm Survey
- Coordinates
- 37.839, -99.969
This tornado developed just north of Dodge City and moved into Hodgeman county at 210 PM CDT. In Ford county it did minor damage to trees and a barn.
Tornado, Hodgeman
- When
- April 14, 1:10 PM CST to 1:54 PM CST
- Where
- Hodgeman County, 4.64 mi S of Jetmore Muni Arpt to 3.46 mi ENE of Gray
- Rating
- EF1
- Path length
- 26.2 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 37.913, -99.868
This tornado moved into the county from Ford county at 1410 CDT and moved northeast before turning north and then northwest as it dissipated. Damage was done to trees, a few outbuildings and a pivot irrigation sprinkler.
Tornado, Clark
- When
- April 14, 1:24 PM CST to 1:34 PM CST
- Where
- Clark County, 2.75 mi NE of Clark State Lake to 9.05 mi NE of Clark State Lake
- Rating
- EF1
- Path length
- 6.3 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 37.407, -99.744
A tornado took out some trees but there were no structures involved.
Hail, Ford
- When
- April 14, 1:30 PM CST
- Where
- Ford County, Bucklin
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.550, -99.630
Hail, Kiowa
- When
- April 14, 2:20 PM CST
- Where
- Kiowa County, 0.88 mi NE of Mullinville
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.590, -99.470
Tornado, Pawnee
- When
- April 14, 2:24 PM CST to 2:30 PM CST
- Where
- Pawnee County, 6.69 mi NNE of Burdett Rozel Arpt to 8.36 mi WNW of Ash Valley
- Rating
- EF1
- Path length
- 3.62 mi
- Path width
- 100 yd
- Continued into
- Rush, Ks (DDC)
- Reported by
- NWS Storm Survey
- Coordinates
- 38.315, -99.411
Damage was done to trees and an outbuilding. The tornado moved into Rush county at 3:30 PM CDT.
Tornado, Edwards
- When
- April 14, 2:28 PM CST to 2:44 PM CST
- Where
- Edwards County, 1.62 mi WNW of Fellsburg to 2.63 mi SE of Belpre
- Rating
- EF1
- Path length
- 9.34 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 37.833, -99.205
This tornado did damage to trees and power lines along it's path.
Tornado, Rush
- When
- April 14, 2:30 PM CST to 2:32 PM CST
- Where
- Rush County, 8.94 mi SSW of Rush Center to 7.89 mi SSW of Rush Center
- Rating
- EF1
- Path length
- 1.06 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.350, -99.361
The tornado moved in from Pawnee county at 3:30 PM CDT and did damage to trees.
Tornado, Comanche
- When
- April 14, 2:59 PM CST to 3:12 PM CST
- Where
- Comanche County, 9.31 mi SE of Wilmore to 12.02 mi E of Wilmore
- Rating
- EF1
- Path length
- 8.5 mi
- Path width
- 125 yd
- Continued into
- Barber, Ks (DDC)
- Reported by
- NWS Storm Survey
- Coordinates
- 37.229, -99.108
This tornado damaged trees, power lines and a barn. It moved into Barber county at 16:12 PM CDT.
Tornado, Rush
- When
- April 14, 3:04 PM CST to 3:06 PM CST
- Where
- Rush County, 1.88 mi ENE of Timken to 2.8 mi ENE of Timken
- Rating
- EF0
- Path length
- 0.9 mi
- Path width
- 75 yd
- Reported by
- Trained Spotter
- Coordinates
- 38.484, -99.150
This was a brief and small tornado.
Tornado, Barber
- When
- April 14, 3:12 PM CST to 3:16 PM CST
- Where
- Barber County, 6.18 mi SW of Sun City to 3.79 mi SW of Sun City
- Rating
- EF0
- Path length
- 2.4 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 37.319, -99.002
This tornado moved into the county from Comanche county at 16:12 PM CDT.
Hail, Barber
- When
- April 14, 3:25 PM CST
- Where
- Barber County, Sun City
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.380, -98.920
Tornado, Stafford
- When
- April 14, 3:25 PM CST to 3:40 PM CST
- Where
- Stafford County, 3.92 mi ESE of Seward to 10.96 mi NNE of Hudson
- Rating
- EF1
- Path length
- 9.75 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.148, -98.734
This tornado did EF1 damage to trees and power poles.
Hail, Pratt
- When
- April 14, 3:35 PM CST
- Where
- Pratt County, Sawyer
- Measured
- 2.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.500, -98.680
Tornado, Stafford
- When
- April 14, 3:35 PM CST to 3:54 PM CST
- Where
- Stafford County, 2.32 mi NE of Quivira Refuge to 10.66 mi NE of Hudson
- Rating
- EF1
- Path length
- 14.34 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.100, -98.766
This tornado damaged power poles and a few trees.
Hail, Pratt
- When
- April 14, 3:40 PM CST
- Where
- Pratt County, 0.55 mi W of Sawyer
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.500, -98.690
Tornado, Pratt
- When
- April 14, 3:44 PM CST to 3:49 PM CST
- Where
- Pratt County, 1.47 mi WSW of Sawyer to 1.22 mi N of Sawyer
- Rating
- EF0
- Path length
- 2.3 mi
- Path width
- 100 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.494, -98.706
A weak tornado moved northeast across US Highway 281 but it did not hit anything to damage.
Tornado, Pratt
- When
- April 14, 4:08 PM CST to 4:13 PM CST
- Where
- Pratt County, 4.34 mi ENE of Cairo to 6.04 mi SE of Preston
- Rating
- EF0
- Path length
- 2.3 mi
- Path width
- 75 yd
- Reported by
- Emergency Manager
- Coordinates
- 37.671, -98.495
This tornado did not hit anything to damage.
Hail, Meade
- When
- April 14, 6:10 PM CST
- Where
- Meade County, 7.1 mi SSE of Fowler Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.280, -100.150
Hail, Clark
- When
- April 14, 6:15 PM CST
- Where
- Clark County, 9.39 mi NW of Englewood
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.140, -100.080
Hail, Clark
- When
- April 14, 6:19 PM CST
- Where
- Clark County, 4.6 mi WSW of Minneola
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.410, -100.050
The hail covered the ground.
Hail, Clark
- When
- April 14, 6:27 PM CST
- Where
- Clark County, 9.39 mi NW of Englewood
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.140, -100.080
Hail, Ford
- When
- April 14, 6:35 PM CST
- Where
- Ford County, 1.49 mi SSE of Wright
- Measured
- 2.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.760, -99.870
Hail, Ford
- When
- April 14, 6:40 PM CST
- Where
- Ford County, 1.49 mi SSW of Wilroads Gardens
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.700, -99.940
Hail, Pawnee
- When
- April 14, 6:47 PM CST
- Where
- Pawnee County, 0.88 mi NW of Sanford
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.190, -99.330
Hail, Rush
- When
- April 14, 6:47 PM CST
- Where
- Rush County, 7.62 mi S of Shaffer
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.360, -99.070
Hail, Ford
- When
- April 14, 6:58 PM CST
- Where
- Ford County, 2.76 mi S of Kingsdown
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.490, -99.750
Windows were knocked out by the hail.
Hail, Hodgeman
- When
- April 14, 6:58 PM CST
- Where
- Hodgeman County, 9.41 mi SE of Hanston
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 38.040, -99.580
Hail, Kiowa
- When
- April 14, 7:26 PM CST
- Where
- Kiowa County, 6.93 mi N of Joy
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 37.700, -99.410
Tornado, Kiowa
- When
- April 14, 7:27 PM CST to 7:42 PM CST
- Where
- Kiowa County, 1.58 mi NE of Joy to 7.88 mi N of Brenham
- Rating
- EF3
- Path length
- 12.12 mi
- Path width
- 1,500 yd
- Continued into
- Edwards, Ks (DDC)
- Reported by
- NWS Storm Survey
- Coordinates
- 37.613, -99.376
This strong tornado developed west of Greensburg and became intense by the time it crossed into Edwards county at 842 PM CDT. In Kiowa county it did EF3 damage. Damage was done to outbuildings, trees, power lines, farm machinery and pivot irrigation sprinklers. The ground was scoured in a field near the Edwards/Kiowa county line.
Hail, Kiowa
- When
- April 14, 7:35 PM CST
- Where
- Kiowa County, 2.15 mi NW of Greensburg
- Measured
- 2.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.620, -99.330
Hail ranged from golf ball to tennis ball size.
Tornado, Kiowa
- When
- April 14, 7:40 PM CST to 7:43 PM CST
- Where
- Kiowa County, 5.38 mi NNW of Brenham to 7.51 mi N of Brenham
- Rating
- EF1
- Path length
- 4.9 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 37.685, -99.254
This was a satellite tornado to the southeast and east of the larger tornado. This satellite tornado damaged trees and a mobile home.
Tornado, Edwards
- When
- April 14, 7:42 PM CST to 8:01 PM CST
- Where
- Edwards County, 6.27 mi SSW of Fellsburg to 4.77 mi NE of Trousdale
- Rating
- EF3
- Path length
- 25.2 mi
- Path width
- 1,720 yd
- Continued into
- Stafford, Ks (DDC)
- Reported by
- NWS Storm Survey
- Coordinates
- 37.733, -99.215
This EF3 tornado moved out of Kiowa county at 842 PM CDT and did considerable damage to a house, trees, power poles, pivot irrigation sprinkler and outbuildings and machinery. There was also considerable ground scouring in one wheat field. This tornado moved into Stafford county at 901 PM CDT and then shifted a little east towards the end of its existence and passed just south of Macksville. As the tornado was dissipating, a new and powerful tornado developed just to the southeast of Macksville.
Tornado, Stafford
- When
- April 14, 8:01 PM CST to 8:10 PM CST
- Where
- Stafford County, 7.15 mi SSW of Macksville Smith Arp to 2.92 mi WNW of Dillwyn
- Rating
- EF2
- Path length
- 10.7 mi
- Path width
- 800 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 37.872, -99.022
This tornado moved out of Edwards county at 901 PM CDT and as it did it began to shift a little east passing just east of Macksville. In Stafford county there was considerable damage to pivot sprinklers, trees and outbuildings.
Tornado, Stafford
- When
- April 14, 8:10 PM CST to 8:45 PM CST
- Where
- Stafford County, 3.98 mi WSW of Dillwyn to 13.26 mi NE of Hudson
- Rating
- EF3
- Path length
- 29.9 mi
- Path width
- 2,640 yd
- Continued into
- Rice, Ks (ICT)
- Reported by
- NWS Storm Survey
- Coordinates
- 37.945, -98.896
This monster tornado developed just southeast of a dissipating tornado near Macksville and then moved in a northeasterly direction. However during it's life cycle, it turned north briefly, then east briefly and then finally it moved on a steady northeast path. It narrowly missed Hudson to the south but did move across the Quivira National Refuge before moving into Rice county at 9:45 PM CDT. Damage was done to a few farm houses, outbuildings and equipment, trees, power poles and pivot irrigation systems.
Tornado, Stafford
- When
- April 14, 8:23 PM CST to 8:30 PM CST
- Where
- Stafford County, 2.15 mi SSE of Hudson to 5.89 mi ENE of Hudson
- Rating
- EF1
- Path length
- 6.6 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.070, -98.661
This was a satellite tornado southeast and east of the monster tornado that moved through Stafford county. This one did damage to trees and power poles.
Hail, Comanche
- When
- April 14, 10:08 PM CST
- Where
- Comanche County, 4.18 mi S of Coldwater
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.210, -99.340
Hail, Comanche
- When
- April 14, 10:20 PM CST
- Where
- Comanche County, 4.09 mi NNE of Wilmore
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.380, -99.180
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 14 to 15, 20126 deaths · 29 injured · EF3 · 42 events
- Tornadoes and Flooding in Kansas, April 14 to 15, 201238 injured · $500 million · EF4 · 61 events
- Tornadoes and Flash Flooding in Iowa, April 14 to 15, 20122 injured · $7.3 million · EF2 · 104 events
- Tornadoes and Flash Flooding in Nebraska, April 14 to 15, 2012$36 million · EF0 · 50 events
- Tornadoes and Flash Flooding in Nebraska, April 14, 2012$300,000 · EF2 · 38 events
- Tornadoes and Hail in Nebraska, April 14 to 15, 2012$11 million · EF0 · 34 events
- Tornadoes and Flood in Iowa, April 14 to 15, 20124 injured · EF2 · 14 events
- Tornado and Hail in Kansas, April 14 to 15, 2012$1.1 million · EF1 · 17 events
- Tornado and Hail in Iowa, April 14, 2012$50,000 · EF1 · 9 events
- Tornadoes and Hail in Kansas, April 14 to 15, 2012$20,000 · EF1 · 28 events
- Hail and Damaging Winds in Oklahoma, April 14, 2012$32,000 · 1 in hail · 5 events
- Hail in Texas, April 14, 20121 injured · 2 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380223, 380475, 380224, 380225, 380476, 380226, 380249, 380227, 380228, 380229, 380667, 380673, 380477, 380230, 380231, 380719, 380676, 380720, 380686, 380480, 380687, 380232, 380717, 380233, 380718, 380234, 380478, 380479, 380235, 380236, 380237, 380238, 380239, 380240, 380241, 380242, 380243, 380244, 380245, 380694, and more.